Social Anxiety Forum - View Single Post - BuSpar (buspirone)

View Single Post
post #60 of (permalink) Old 12-02-2011, 09:17 PM
monkeyonmyback
SAS Member
 
Join Date: Oct 2011
Posts: 11
Quote:
Originally Posted by seafolly View Post
It's very true - I can't deny........
I'll try it...mostly because I now know there are people on here to speak to (well, you) about it.
I would have a real heart-to-heart with your current Dr. at the very next opportunity. I would explain how your past has caused you to distrust Dr's, and see if she can put you at ease or demonstrate why she is different.

So far, I have not seen a specialist, such as a Psychiatrist. However I think my condition/s have been have been less disabling than yours, and I would suggest you try to get a referral to one in the event you are seeing a General Practitioner or other non-specialist.

All I can really say with my current level of understanding of Buspar and SSRI's in general with my experience, is that the side affects if any, should be very moderate at the low doses you will most likely be taking. And at the worst, Buspar does not have that Paxil-flu type affect which requires a rather involved weaning process. There is another forum based solely on weaning people off of Paxil, and to a similar but lesser extent Lexapro, etc. Everything I've read about Buspar is that there basically is no after effects of stopping cold turkey.

I hate to say it, but I think everyone is a bit of a guniea pig to some extent to every doctor. We all have different psyiologies(sp), and are going to react in slightly different ways to all drugs.
It might help if you think of this from the perspective of statistics. And its how drugs are devised, manufactured and graded against effectiveness.
In case you haven't taken Statistics, you can find layman's pages on the net, of which this one is good for a simple graphical explanation. http://en.wikipedia.org/wiki/Normal_distribution

I was going to go on and on, however I decided to find a link that would mean something to you personally, and happened across this one.
Its very useful, clear, and actually I was surprised that it seemed to mirror you and your history rather closely.
The most interesting thing though was that pills will only bring about temporary help, which is often needed. But using them in addition to CBT can help you make -permanent- changes to your brain biochemistry.
Now -I'm- interested....
http://www.anxietynetwork.com/pdmed.html
As you can see, Buspar in this authors opinion/experience has not been very useful with panic/agorphobia.
But the older MAO's appear to be much, much more useful, and some of the dietary restrictions appear to be manageable and of minimal impact compared to the help they can bring. The bottom part of the page appears very sound in advising you to find a Social Anxiety specialist if possible, and if you have coverage that allows it.
If you don't, you should print it out or send your Dr. a link to it before your next visit so she can review it.

So, after all this I think Buspar may offer some hope, but am not sure I would bet on it. But then as I said, its a fairly weak drug with subtle onset, which might be worth the $4 cost and month's time to give it a chance.
The MAO's should, statistically speaking, be a much better choice. I know you still resent the fact that a doctor told you that you were in effect a guinea pig, but to be far, he was being honest with you, and he more than likely would have explained it in more contextual detail as I've tried to do, if he knew it would have such an impact on you.
Try to reasses what he/she told you, and take a moment and think if he really was just playing roulette with you, or perhaps didn't give enough context to his explanation.

Best of luck, and come back and post on your progress if you can.
monkeyonmyback is offline  
 
 
For the best viewing experience please update your browser to Google Chrome